The Stabilized Automorphism Group of a Subshift

Yair Hartman, Bryna Kra, Scott Schmieding

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

For a mixing shift of finite type, the associated automorphism group has a rich algebraic structure, and yet we have few criteria to distinguish when two such groups are isomorphic. We introduce a stabilization of the automorphism group, study its algebraic properties, and use them to distinguish many of the stabilized automorphism groups. We also show that for a full shift, the subgroup of the stabilized automorphism group generated by elements of finite order is simple and that the stabilized automorphism group is an extension of a free abelian group of finite rank by this simple group.

Original languageEnglish
Pages (from-to)17112-17186
Number of pages75
JournalInternational Mathematics Research Notices
Volume2022
Issue number21
DOIs
StatePublished - 6 Aug 2021

ASJC Scopus subject areas

  • General Mathematics

Fingerprint

Dive into the research topics of 'The Stabilized Automorphism Group of a Subshift'. Together they form a unique fingerprint.

Cite this